MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 AST-GN70 TEST KIT

BIOMERIEUX, INC VITEK® 2 AST-GN70 TEST KIT
Catalog Number 413401
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states notified biomérieux of false resistant trimethoprim/sulfamethoxazole results when testing with the vitek ® 2 ast-gn70 test kit (ref 413401, lot 5900663403).A patient's tracheal aspirate sample was identified as stenotrophomonas maltophilia.Susceptibility testing on the ast-gn70 obtained a resistant result (mic = 80) on initial testing with lot 5900663403 and repeat testing on lot 5900755403.The physician questioned the resistant result; therefore, the strain was sent to another lab for testing.The external lab used microscan and obtained a susceptible result (mic <= 2/38).There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for false resistant trimethoprim/sulfamethoxazole (sxt) results (mic= 80) when testing a s.Maltophilia isolate on vitek® 2 ast-gn70, lot # 5900663403 and 5900755403.A reference lab obtained susceptible results (mic=40).Vitek 2 mics that are within one doubling dilution of reference method mics are considered acceptable results for the vitek 2.Submittal of the isolate is required in order to confirm a vitek 2 discrepancy compared to the reference.It should be noted that the fda drug label for sxt does not include indications for s.Maltophilia.The vitek 2 ast-gn70 lot # 5900663403 and 5900755403 met final qc release criteria, and passed qc performance testing.A complaint search against ast-gn70 card lots 5900663403 and 5900755403 did not indicate any issues for these lots.

Brand Name
VITEK® 2 AST-GN70 TEST KIT
Common Device Name
VITEK® 2 AST-GN70 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
saint louis MO 63042
MDR Report Key7915660
Report Number1950204-2018-00397
Device Sequence Number10955216
Product Code LON
UDI-Device Identifier03573026398477
UDI-Public03573026398477
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K110106
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2019
Device Catalogue Number413401
Device Lot Number5900663403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1